The Annals of Probability

Characteristic functions of random variables attracted to $1$-stable laws

Jon Aaronson and Manfred Denker

Full-text: Open access


The domain of attraction of a 1-stable law on $\mathbf{R}^d$ is characterized by the expansions of the characteristic functions of its elements.

Article information

Ann. Probab., Volume 26, Number 1 (1998), 399-415.

First available in Project Euclid: 31 May 2002

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60E07: Infinitely divisible distributions; stable distributions 60E10: Characteristic functions; other transforms 60F05: Central limit and other weak theorems

Stable distribution domain of attraction expansion of characteristic function


Aaronson, Jon; Denker, Manfred. Characteristic functions of random variables attracted to $1$-stable laws. Ann. Probab. 26 (1998), no. 1, 399--415. doi:10.1214/aop/1022855426.

Export citation


  • Araujo, A. and Gin´e, E. (1979). On tails and domains of attraction of stable measures in Banach spaces. Trans. Amer. Math. Soc. 248 105-119.
  • Araujo, A. and Gin´e, E. (1980). The Central Limit Theorem for Real and Banach Space Valued Random Variables. Wiley, New York.
  • Feldheim, E. (1937). Etudes de la stabilit´e des lois de probabilite. Th ese, Facult´e des Sciences, Paris.
  • Feller, W. (1971). An Introduction to Probability Theory and Its Applications 2, 2nd ed. Wiley, New York.
  • Gnedenko, B. V. and Kolmogorov, A. N. (1954). Limit Distributions for Sums of Independent Random Variables (translated by K. L. Chung; with an appendix by J. L. Doob). Addison-Wesley, Cambridge, MA.
  • Gnedenko, B. V. and Koroluk, V. S. (1950). Some remarks on the theory of domains of attraction of stable distributions. Dopov. Nats. Akad. Nauk Ukra¨ini 4 275-278.
  • Ibragimov, I. A. and Linnik, Y. V. (1971). Independent and Stationary Sequences of Random Variables (J. F. C. Kingman, ed.). Wolters-Noordhoff, Groningen.
  • Kuelbs, J. and Mandrekar, V. (1974). Domains of attraction of stable measures on a Hilbert space. Studia Math. 50 149-162.
  • L´evy, P. (1954). Th´eorie de l'addition des variables al´eatoires, 2nd ed. Gauthiers-Villars, Paris.
  • Marcus, D. (1983). Non-stable laws with all projections stable.Wahrsch. Verw. Gebiete l64 139-156.
  • Meerschaert, M. M. (1986). Regular variation and domains of attraction in Rk. Statist. Probab. Lett. 4 43-45.
  • Parameswaran, S. (1961). Partition functions whose logarithms are slowly varying. Trans. Amer. Math. Soc. 100 217-240.
  • Rva ceva, E. L. (1962). Domains of attraction of multidimensional distributions. Sel. Trans. Math. Statist. Probab. 2 183-206.
  • Samorodnitsky, G. and Taqqu, M. S. (1994). Stable Non-Gaussian Random Processes: Stochastic Models with Infinite Variance. Chapman and Hall, New York.